Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 94, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 2, 2013, 4:25 PM EDT for Jefferson County, Lewis County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 4:25 PM EDT (20:25 UTC)
- Expired
- Sep 2, 2013, 5:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS51 KBUF 022025
SVRBUF
NYC045-049-022130-
/O.NEW.KBUF.SV.W.0094.130902T2025Z-130902T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
425 PM EDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK
NORTHERN LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 530 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF CARTHAGE...OR 14 MILES EAST OF FORT DRUM...AND MOVING
EAST AT 15 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
HARRISVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4387 7555 4410 7571 4423 7559 4426 7551
4411 7517 4410 7516 4399 7515
TIME...MOT...LOC 2024Z 252DEG 13KT 4406 7548
$$
WOOD2 follow-up statements
044
WWUS51 KBUF 022105
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
505 PM EDT MON SEP 2 2013
NYC045-049-022130-
/O.CON.KBUF.SV.W.0094.000000T0000Z-130902T2130Z/
LEWIS NY-JEFFERSON NY-
505 PM EDT MON SEP 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL JEFFERSON AND NORTHERN LEWIS COUNTIES...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HARRISVILLE...OR 24 MILES EAST OF FORT DRUM...MOVING
EAST AT 15 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
NATURAL BRIDGE...
HARRISVILLE...
LAT...LON 4387 7555 4406 7568 4419 7553 4423 7545
4411 7517 4410 7516 4399 7515
TIME...MOT...LOC 2105Z 252DEG 13KT 4411 7528
$$
WOOD129
WWUS51 KBUF 022126
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
526 PM EDT MON SEP 2 2013
NYC045-049-022136-
/O.EXP.KBUF.SV.W.0094.000000T0000Z-130902T2130Z/
LEWIS NY-JEFFERSON NY-
526 PM EDT MON SEP 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES WILL EXPIRE AT 530 PM EDT...
AT 526 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4387 7555 4406 7568 4419 7553 4423 7545
4411 7517 4410 7516 4399 7515
TIME...MOT...LOC 2126Z 252DEG 13KT 4413 7518
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:14 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 2, 4:14 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT MON SEP 2 2013
.SYNOPSIS...
A COLD FRONT CROSSING THE REGION WILL PRODUCE SOME SHOWERS AND
THUNDERSTORMS FOR CENTRAL AND NORTHERN NEW YORK THROUGH THIS
EVENING. COOLER AIR FOLLOWING THE FRONT AND PRODUCE A BRIEF SHOWER OR
TWO ON TUESDAY...OTHERWISE MAINLY DRY WEATHER IS EXPECTED THROUGH
THURSDAY AS HIGH PRESSURE WILL GENERALLY BE CENTERED OVER THE OHIO
VALLEY AND UPPER GREAT LAKES.
&&
.NEAR TERM /THROUGH TUESDAY/...
COLD FRONT CROSSING THE FORECAST THIS EVENING AND EARLY TONIGHT WILL
PRODUCE SHOWERS AND THUNDERSTORMS AHEAD OF IT...WITH COOLER AND LESS
UNSTABLE AIR FOLLOWING THE FRONTAL PASSAGE. ALTHOUGH LOWER CLOUD
COVER WILL ACCOMPANY THE COOLER AIR...THE VISIBLE SATELLITE IMAGERY
THIS AFTERNOON SHOWS A DIVERGENT CLOUD FIELD...INDICATING THAT THE
LOW LEVEL WIND FIELD IS ALSO DIVERGENT AND LESS CAPABLE OF PRODUCING
LIFT TO GENERATE PRECIPITATION. WILL HAVE DIMINISHING CHANCE OF
PRECIP THIS EVENING WITH LITTLE OR NO CHANCE OF PRECIP OVERNIGHT.
THE EXCEPTION WILL BE ACROSS LAKE ONTARIO WHERE WINDS ACROSS THE
LAKE WILL BE MORE UNIFORM IN DIRECTION AND THE WARMTH OF THE LAKE
COMPARED TO THE COOLER AIR ALOFT WILL PRODUCE A MORE UNSTABLE
BOUNDARY LAYER...AND MAY RESULT IN SOME LAKE EFFECT SHOWERS. WILL
CARRY LOWER CHANCE POPS FOR THE LAKE ONTARIO BASIN AND EAST OF THE
LAKE TO THE TUG HILL.
ALTHOUGH A DRY SLOT ALOFT WILL SUPPRESS VERTICAL CLOUD DEVELOPMENT
TONIGHT...A SLIGHT INCREASE IN MOISTURE ABOVE 10KFT ARRIVES ON
TUESDAY. DAYTIME HEATING MAY BREAK THE CLOUD COVER ENOUGH TO INVOKE
A CELLULAR CIRCULATION AND SOME AFTERNOON SHOWERS. WILL HAVE CHANCE
POPS INLAND OF THE LAKES...ESPECIALLY OVER HIGHER TERRAIN.
TEMPERATURES TONIGHT WILL DROP INTO THE 50S FOR MOST AREAS...WHICH
WILL BE ROUGHLY 10 DEGREES LOWER THAN READINGS FROM THE PAST SEVERAL
NIGHTS.
DAYTIME TEMPS ON TUESDAY WILL BE SIMILARLY COOLER WITH HIGH TEMPS IN
THE MIDDLE 60S ACROSS THE SOUTHERN TIER AND TUG HILL REGIONS...TO
THE UPPER 60S AND LOWER 70S ACROSS THE LAKE PLAINS AND LOWER TERRAIN.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A TASTE OF FALL WILL BE ON TAP ACROSS WESTERN AND NORTH-CENTRAL NEW
YORK AS COOLER AND DRIER AIR WILL BE WRAPPING ACROSS THE REGION IN
THE WAKE OF THE PASSAGE OF AN UPPER LEVEL TROUGH. LIMITED LINGERING
WRAP-AROUND MOISTURE AND LAKE-EFFECT MAY RESULT IN A FEW LIGHT
SHOWERS LINGERING SOUTHEAST OF THE LAKES...PARTICULARLY
ONTARIO...TUE NIGHT...HOWEVER WIDESPREAD ACTIVITY IS NOT EXPECTED.
WITH 850MB TEMPS DROPPING TO AROUND +10C TUE NIGHT AND CLEARING
SKIES SHOULD RESULT IN A SEASONABLY CHILLY NIGHT ACROSS THE FORECAST
AREA WITH LOWS RANGING FROM THE MID 50S NEAR THE LAKES TO LOWER 50S
AND POSSIBLY EVEN A FEW SPOTS IN THE UPPER 40S ACROSS SHELTERED
VALLEYS OF THE SOUTHERN TIER.
AFTER FAIR WEATHER FOR MOST OF THE DAY WEDNESDAY...EXPECT CLOUDS TO
INCREASE ALONG WITH A SLIGHT CHANCE OF SHOWERS WED EVENING AS A DEEP
UPPER LOW DROPPING FROM HUDSON BAY INTO NORTHERN QUEBEC PUSHES A
REINFORCING SHOT OF COLD AIR SOUTH INTO THE LOWER GREAT LAKES. THIS
SECONDARY FRONT MAY BE ACCOMPANIED BY A FEW SHOWERS...HOWEVER
MOISTURE WILL LIKELY BE SCARCE AND NOT EXPECTING MUCH MORE THAN A
FEW ISOLATED SHOWERS. WITH 850MB TEMPS DROPPING DOWN TO +4C IN THE
WAKE OF THIS SECONDARY FRONT...LOOK FOR A TRULY FALL-LIKE DAY ON
THURSDAY WITH HIGHS TOPPING OUT IN THE MID TO UPPER 60S ACROSS MOST
AREAS AND A CHILLY NIGHT THU NIGHT AS SKIES CLEAR OUT...RESULTING IN
MOST AREAS WELL INLAND FROM THE LAKES SEEING 40S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE REGION WILL BE BASKING IN FAIR EARLY-FALL WEATHER FRIDAY INTO
SATURDAY AS HIGH PRESSURE WILL BE DRIFTING ACROSS THE GREAT LAKES.
WITH HIGHS IN THE LOWER 70S AND DEWPOINTS IN THE 50S...FRIDAY WILL
BE PERHAPS ONE OF THE FINEST DAYS OF THE WEEK. TEMPERATURES WILL
WARM BACK ABOVE AVERAGE SATURDAY AS THE HIGH SHIFTS TO THE EAST
COAST AND RETURN FLOW BEGINS TO SET UP ACROSS THE EASTERN U.S. THE
NEXT POTENTIAL FOR SHOWERS AND THUNDERSTORMS ARRIVES LATE IN THE DAY
SATURDAY AND INTO SUNDAY AS YET ANOTHER LOW DROPS ACROSS HUDSON BAY
AND ANOTHER COLD FRONT DROPS ACROSS THE LOWER GREAT LAKES AND SAINT
LAWRENCE VALLEY...HOWEVER ONCE AGAIN THE LIMITING FACTOR PRECIP-WISE
WILL BE A DEARTH OF SYNOPTIC MOISTURE WITH THE FRONT.
WITH THE COLD FRONT EXPECTED TO WASH OUT ACROSS THE FORECAST AREA ON
SUNDAY...LOOK FOR QUIET WEATHER SUNDAY NIGHT INTO MONDAY AS HIGH
PRESSURE RETURNS TO THE REGION. RIGHT NOW MODEL GUIDANCE IS IN GOOD
AGREEMENT IN KEEPING THE BULK OF THE COOLEST AIR TO OUR NORTHEAST
ACROSS NORTHERN NEW ENGLAND...THUS EXPECT TEMPERATURES TO RUN RIGHT
AROUND NORMAL.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
COLD FRONT MOVING ACROSS THE REGION THIS AFTERNOON TO EARLY
EVENING WILL PRODUCE SHOWERS AND THUNDERSTORMS. THE COVERAGE OF
PRECIP MAY INCREASE BETWEEN 19Z AND 23Z...BUT SHOULD BE ABLE TO
COVER THE POTENTIAL FOR OCCURRENCE AT ANY TAF SITE WITH A VICINITY
REMARK. WILL COVER ONGOING CONVECTION IN THE SOUTHERN TIER WITH A
SHORT LIVES TEMPS GROUP FOR KJHW.
COOLER AIR ALOFT MAY BRING SHOWERS BACK TO THE REGION ON TUESDAY
AFTERNOON BUT WILL HAVE ONLY LOWER CHANCES...THUS WILL NOT INCLUDE
WEATHER RESTRICTIONS FOR ANY OF THE TAF SITES.
OUTLOOK...
TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS.
WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR. SLIGHT CHANCE OF SHOWERS
FRIDAY...VFR.
SATURDAY...VFR/MVFR IN SCTD SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
A COLD FRONT WHICH HAS MOVED ACROSS THE LOWER GREAT LAKES WILL
ENCOURAGE WAVES TO BUILD TO SMALL CRAFT ADVISORY LEVELS LATE TONIGHT
ALONG THE LAKE ONTARIO NEARSHORE WATERS FROM CENTRAL LAKE ONTARIO TO
THE EASTERN SHORE...LASTING THROUGH TUESDAY AND TUESDAY NIGHT. WINDS AND
WAVES ON LAKE ERIE WILL BE SOMEWHAT LESS...GIVEN THE SHORTER
FETCH ACROSS THE LAKE...BUT CONDITIONS ON LAKE ERIE WILL BE MORE
CHOPPY THAN WAS TYPICAL OF THE PAST SEVERAL DAYS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO MIDNIGHT EDT TUESDAY
NIGHT FOR LOZ043.
SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 6 AM EDT
WEDNESDAY FOR LOZ044-045.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...WCH
MARINE...WCHHazardous weather outlook, Sep 2, 5:02 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT MON SEP 2 2013 NYZ001>008-010>014-019>021-085-030915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE REGION TODAY WHILE BRINGING SOME ADDITIONAL SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS WITH GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE REGION TODAY WHILE BRINGING SOME ADDITIONAL SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS WITH GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Local storm report, Sep 2, 1:44 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
144 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG LAKEWOOD 42.10N 79.32W
09/02/2013 CHAUTAUQUA NY BROADCAST MEDIA
TREES DOWN NEAR CHAUTAUQUA LAKE...TIME ESTIMATED...FROM
WJTN
0103 PM TSTM WND DMG JAMESTOWN 42.10N 79.24W
09/02/2013 CHAUTAUQUA NY BROADCAST MEDIA
TREES DOWN...FROM WJTN
0107 PM HAIL JAMESTOWN 42.10N 79.24W
09/02/2013 E1.75 INCH CHAUTAUQUA NY BROADCAST MEDIA
FROM WJTN
&&
EVENT NUMBER BUF1300275
EVENT NUMBER BUF1300276
EVENT NUMBER BUF1300277
DKSpecial weather statement, Sep 2, 2:14 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 214 PM EDT MON SEP 2 2013 NYZ019-020-021915- CATTARAUGUS NY-CHAUTAUQUA NY- 214 PM EDT MON SEP 2 2013 ...STRONG THUNDERSTORM MOVING INTO WEST CENTRAL CATTARAUGUS COUNTY.. * AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED 22 MILES WEST OF ASHFORD HOLLOW...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CATTARAUGUS... LITTLE VALLEY... ELLICOTTVILLE AND ASHFORD HOLLOW... ASHFORD... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4242 7852 4214 7850 4220 7913 4234 7916 SMITH
Special weather statement, Sep 2, 2:46 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
246 PM EDT MON SEP 2 2013
NYZ005-021915-
CAYUGA NY-
246 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WEEDSPORT...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4310 7649 4303 7648 4302 7650 4302 7655
4302 7667 4313 7669 4318 7647 4311 7647
SMITHLocal storm report, Sep 2, 3:13 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
313 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 N PUMP CORNERS 43.11N 76.49W
09/02/2013 M1.00 INCH CAYUGA NY PUBLIC
FACEBOOK REPORT OF PENNY AND QUARTER SIZED HAIL OFF
JORDAN RD NEAR CROSS LAKE.
&&
EVENT NUMBER BUF1300278
SMITHLocal storm report, Sep 2, 3:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL CALEDONIA 42.98N 77.86W
09/02/2013 M0.75 INCH LIVINGSTON NY LAW ENFORCEMENT
&&
EVENT NUMBER BUF1300279
ARLocal storm report, Sep 2, 4:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL OSWEGO 43.46N 76.50W
09/02/2013 M1.00 INCH OSWEGO NY PUBLIC
&&
EVENT NUMBER BUF1300280
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:03 PM EDT | Special Weather Statement | BUF | Allegany | 57 min |
| Sep 1, 10:40 PM EDT | Special Weather Statement | BUF | Wayne | 65 min |
| Sep 1, 11:43 PM EDT | Special Weather Statement | BUF | Oswego | 77 min |
| Sep 2, 12:20 AM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 55 min |
| Sep 2, 11:06 AM EDT | Special Marine Warning | BUF | 54 min | |
| Sep 2, 11:31 AM EDT | Special Marine Warning | BUF | 44 min | |
| Sep 2, 11:52 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 23 min |
| Sep 2, 12:13 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 32 min |
| Sep 2, 12:39 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 36 min |
| Sep 2, 12:51 PM EDT | Special Weather Statement | BUF | Cayuga | 39 min |
| Sep 2, 1:11 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 34 min |
| Sep 2, 1:28 PM EDT | Special Weather Statement | BUF | Genesee | 62 min |
| Sep 2, 1:35 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wyoming | 55 min |
| Sep 2, 2:01 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 29 min |
| Sep 2, 2:14 PM EDT | Special Weather Statement | BUF | Cattaraugus | 61 min |
| Sep 2, 2:37 PM EDT | Special Marine Warning | BUF | 38 min | |
| Sep 2, 2:46 PM EDT | Special Weather Statement | BUF | Cayuga | 29 min |
| Sep 2, 3:20 PM EDT | Special Marine Warning | BUF | 85 min | |
| Sep 2, 3:31 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 59 min |
| Sep 2, 3:45 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Sep 2, 3:59 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 61 min |
| Sep 2, 4:15 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 60 min |
| Sep 2, 4:31 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 59 min |
| Sep 2, 4:32 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 43 min |
| Sep 2, 4:36 PM EDT | Flash Flood Warning | BUF | Cayuga, Oswego | 3 hr |
| Sep 2, 4:39 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 51 min |
| Sep 2, 4:57 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 33 min |
| Sep 2, 4:59 PM EDT | Special Marine Warning | BUF | 61 min | |
| Sep 2, 5:24 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 36 min |
| Sep 2, 5:35 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 25 min |
| Sep 2, 5:36 PM EDT | Areal Flood Advisory | BUF | Lewis | 3 hr |
| Sep 2, 6:24 PM EDT | Small Craft Advisory | BUF | 61 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.